Article

2 Iconography
Access to the text (HTML) Access to the text (HTML)
PDF Access to the PDF text
Service d'aide à la décision clinique
Advertising


Access to the full text of this article requires a subscription.
  • If you are a subscriber, please sign in 'My Account' at the top right of the screen.

  • If you want to subscribe to this journal, see our rates

  • You can purchase this item in Pay Per ViewPay per View - FAQ : 30,00 € Taxes included to order
    Pages Iconography Videos Other
    1 2 0 0


Annales de Dermatologie et de Vénéréologie
Vol 128, N° 1  - février 2001
p. 49
Doi : AD-01-2001-128-1-0151-9638-101019-ART12
Cas clinique

Lupus érythémateux cutané déclenché par le laser argon
 

C. Viney [1], H. Bachelez [1], P. Musette [1], L. Pinquier [1], B. Flageul [1], L. Dubertret [1]
[1] Service de Dermatologie 1, Hôpital Saint-Louis, 1, avenue Claude Vellefaux, 75010 Paris.

Abstract
Introduction

Le déclenchement de lésions lupiques sous l'effet des rayonnements ultraviolets est bien connu, mais d'autres rayonnements peuvent également être plus rarement en cause. Nous rapportons un cas de lupus érythémateux induit par le rayonnement laser argon.

Observation

Chez une femme de 59 ans apparaissait, dix jours après un traitement par laser argon de lésions rétiniennes, un placard érythémateux, oedémateux, infiltré, sensible, de la pommette droite. Le placard s'étendait vers le menton malgré un traitement antibiotique. L'examen histologique de la biopsie de la lésion de la joue et l'immunofluorescence directe orientaient vers le diagnostic de lupus érythémateux cutané. Le traitement par hydroxychloroquine (400 mg/j) entraînait la disparition des lésions cutanées en 1 mois.

Discussion

Nous rapportons un cas de lupus érythémateux cutané après traitement de lésions rétiniennes par le laser argon. Des rayonnements ultraviolets mais également non ultraviolets (rayons X, lumière visible) peuvent induire des lésions lupiques. Un cas de lupus érythémateux discoïde a été rapporté après un traitement par laser argon. Dans notre cas, une erreur technique a probablement dirigé le rayon laser sur le tégument de la pommette homolatérale à l'oeil traité. L'énergie faible de rayonnement utilisée en ophtalmologie explique l'absence de signe de brûlure locale mais a suffi à déclencher les lésions lupiques. Ainsi le rayonnement laser argon, situé dans le spectre visible (lumière bleue ou verte), semble capable d'induire un lupus érythémateux cutané même en l'absence de brûlure thermique. Cet effet secondaire est important à connaître devant l'utilisation de plus en plus large des lasers en dermatologie et notamment pour le traitement de lésions lupiques cutanées.

Abstract
Cutaneous lupus erythematosus following argon laser treatment.
Background

It is well known that exposure to ultraviolet light can trigger lupus manifestations. Other light sources may have the same effect. We report a case of argon laser-induced lupus erythematosus.

Case report

A 59-year-old women developed an erythematous edematous infiltrated and senstive lesion over the right cheek ten days after an argon laser treatment of the retina. The lesion spread towards the chin despite antibiotic treatment. Histology examination of a biospy specimen and direct immunofluorescence suggested the diagnosis of cutaneous lupus erythematosus. The lesions regressed in one month with hydroxychloroquine (400 mg/d) treatment.

Discussion

Our patient developed argon laser induced cutaneous lupus erythematosus. It is known that ultraviolet light and non-ultraviolet frequencies (x-rays, visible light) can induce lupus manifestations. One case of discoid lupus erythematosus after argon laser has been reported. In our case, due to a technical error the laser beam was directed onto the ipsilateral cheek during the laser treatment of the retina. The low-energy beams used in ophthalmology would explain the absence of local burn but would be sufficient to trigger lupus. This case demonstrates that argon laser, a visible blue or green beam, can provoke cutaneous lupus erythematosus even if there is no heat-induced burn. It is important to be aware of this adverse effect due to the widespread use of lasers in dermatology, particularly for the treatment of cutaneous lupus lesions.






© 2001 Elsevier Masson SAS. Tous droits réservés.
EM-CONSULTE.COM is registrered at the CNIL, déclaration n° 1286925.
As per the Law relating to information storage and personal integrity, you have the right to oppose (art 26 of that law), access (art 34 of that law) and rectify (art 36 of that law) your personal data. You may thus request that your data, should it be inaccurate, incomplete, unclear, outdated, not be used or stored, be corrected, clarified, updated or deleted.
Personal information regarding our website's visitors, including their identity, is confidential.
The owners of this website hereby guarantee to respect the legal confidentiality conditions, applicable in France, and not to disclose this data to third parties.
Close
Article Outline
You can move this window by clicking on the headline